Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

134 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What does pus cells in urine indicate?

Answered by
Dr.
Dr. Gaurav Nigam

Pediatrician

Practicing since :2009

Answered : 287 Questions

default
Posted on Mon, 25 Aug 2014 in Child Health
Question: my daughter is 2.5 years old. She has 20-30 pus cells in CUE but the culture report shows normal.Why is it so ?
doctor
Answered by Dr. Gaurav Nigam 24 minutes later
Brief Answer:
pus cells are epithelial cells.

Detailed Answer:
Hi,

Normally higher pus cells shows UTI. But also you have to correlate clinically.

That is to say does your child have fever? chills? etc.
If no then why did you get it done?
Were there any other reasons?

Also not all organisms can grow in the laboratory. Therefore inspite of UTI sometimes culture is negative.

Also irritations like catheter also can lead to increase number of Pus cells.

See if this helps.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Gaurav Nigam 38 minutes later
actually she had fever a day before and we gave her crocin 3 doses that day(gap of 5 hours) and one dose next day morning the fever has gone down but she complained of pain in the urination area so we consulted the doctor and he advised us CUE and Culture.

Are pus cells side effect of paracetmol in any case ?
doctor
Answered by Dr. Gaurav Nigam 1 hour later
Brief Answer:
pus cells are not side effect of paracetamol.

Detailed Answer:
greetings,
No Pus cells are generally never a side effect of paracetamol. From what history you given me, She's having problem while urinating.
I think it would be wise to do one urine sample repeat and go for one empirical antibiotic after consulting your treating doctor.
hope this has helped.
thanks and regards.
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
default
Follow up: Dr. Gaurav Nigam 16 hours later
we started giving her antibiotic for UTI but she is suffering from constipation from past 2 days.I gave her 5 ml of duphalac yesterday evening and today morning but it did not help.any help ?
doctor
Answered by Dr. Gaurav Nigam 10 minutes later
Brief Answer:
Normal

Detailed Answer:
Greetings,
It perfectly normal if the child has not passed anything since day and a half.Keep giving duphalac (max thrice in a day) and try adding more cereals and roughage in her diet.
Generally antibiotic will it self cause a little loose stool.
Hope this has helped.
Thanks and regards.
Above answer was peer-reviewed by : Dr. Bhagyalaxmi Nalaparaju
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Loose stool

doctor1 MD

Last night about awoke with abdominal cramps and full body sweats. Home temp. 70 degrees.

doctor1 MD

Hello Doctor I am worried recently so much regarding HIV . I have one friend for past 4 years. she has been really good friend of mine but i dont know her hiv status . we never did anything physically apart from holding hands that too rarely . Not...

doctor1 MD

My 4 month old boy poop is somewhat whitish yellow/lime color since 2/3 days and its loose in nature .Previously his poop color was sometimes yellow and greenish in color. It is sign of worry for this whitish yellow/lime nature.

doctor1 MD

hello Doctors, i d like too ask if it is possible to have amoebiasis if the stool is just loose and watery and without blood. i m worried about my child s situation. she has been having loose watery stool average of 2 per day since saturday last week. or this is just a side effect of the antibiotic that was prescribed by her doctor for her otitis media ( Co-amoxiclav ) thank you very much

doctor1 MD

hi my name is AAAAAAA i had a period on thursday & got a bowel spasm i was diagnose with a spastic bowel i just like to know . i vomited up brown sick & felt very week with loose bowel movement and had an itch up inside my anus i am 41 yrs old my name is AAAAAAA could you answer me please

doctor1 MD

I have had stomach problems now for the last 5-6 yrs, ranging from constipation to the runs. at certain times i had noticed it occurred shortly after eating certain foods. shortly after eating pork chops (i made sure they were well cooked), i experienced a very sudden and urgent need to have a bowel movement , and when i did, it was very liquid and almost all blood . no stomach pains or idication prior to this,it just happened

doctor1 MD

Hi, my last period was on dec. 8th and ended 5 days after that. I took the day after pill on dec. 1st which made my period come the 8th. Its been more than a month and I haven t gotten my period. I took 2 tests already like 3 weeks ago and one at a doctors appointment and all 3 came out negative. Ive been having lose diarrhea but not always and white discharge . What does this mean?